Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

New trends in early diagnosis of hydroxychloroquine toxic retinopathy.

BACKGROUND: Toxic retinopathy is an uncommon sequella in the treatment of certain autoimmune diseases with hydroxychloroquine (HCQ). We present two cases of HCQ toxic retinopathy, as well as a discussion on how to diagnose and manage early toxicity findings;

CASE REPORTS: Two cases are presented of patients who experienced toxic effects of HCQ therapy. The first patient had bull's eye maculopathy confirmed with visual field testing and optical coherence tomography (OCT). The second patient had early signs of toxic maculopathy validated by repeat visual field and OCT testing;

CONCLUSIONS: Management of toxic maculopathy includes the cessation of hydroxychloroquine, continued monitoring of the toxic effects and optimizing the remaining vision. The irreversible and potential devastating effect of HCQ toxic maculopathy underscores the importance of early diagnosis and working with the patient's rheumatologist.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app